Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 103, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Nov 4, 2016, 4:15 AM EDT. It took effect at Nov 4, 2016, 12:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2016, 4:15 AM EDT (08:15 UTC)
- In effect from
- Nov 4, 2016, 12:00 PM EDT
- Expired
- Nov 4, 2016, 10:17 PM EDT
- In force
- 10 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
748 WHUS73 KAPX 040815 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 415 AM EDT FRI NOV 4 2016 LMZ323-341-342-344-345-041600- /O.NEW.KAPX.SC.Y.0103.161104T1600Z-161105T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- 415 AM EDT FRI NOV 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>347-041600- /O.NEW.KAPX.SC.Y.0103.161104T1600Z-161105T0400Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 415 AM EDT FRI NOV 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
2 follow-up statements
977 WHUS73 KAPX 041914 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 314 PM EDT FRI NOV 4 2016 LHZ345>347-LMZ323-341-342-344-345-050315- /O.CON.KAPX.SC.Y.0103.000000T0000Z-161105T0400Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- 314 PM EDT FRI NOV 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
774 WHUS73 KAPX 050217 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1017 PM EDT FRI NOV 4 2016 LHZ345>347-LMZ323-341-342-344-345-050330- /O.CAN.KAPX.SC.Y.0103.000000T0000Z-161105T0400Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- 1017 PM EDT FRI NOV 4 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 4, 4:15 AM EDT, 0 minutes earlier.
Area forecast discussion, Nov 4, 4:15 AM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
415 AM EDT Fri Nov 4 2016
.SHORT TERM...(Today and tonight)
Issued at 348 AM EDT Fri Nov 4 2016
...Quiet and very mild stretch of weather ahead...
Pattern overview and forecast: A somewhat amplified and blocky
pattern has set- up across NOAM. Strong persistent troughiness
across the Gulf of Alaska, downstream ridging and warm temps
through the western and central CONUS along with a cutoff low in
the SW states, and troughiness from the eastern lakes into New
England. At the surface, strong high pressure center and deep
layer dry air is over the western lakes and upper midwest region.
Still some rather cool air across the Great Lakes however leading
to sct-bkn lake cloudiness across the state.
Very little change in the overall pattern for the next several days
while upstream ridging/warm air press into the Great Lakes. Cloud
cover issues is the main forecast problem in the early going.
Today: As mentioned, sct-bkn lake cloud cover still present across
the state with the most substantial cloud cover over central-
eastern upper Michigan. Guidance continues to suggest that
substantial lake cloudiness will expand down into lower Michigan
this morning, something that hasn't really happened at this point.
Daytime heating might help to develop/expand cloud cover in the
early going. But eventually heating/mixing dry air aloft along
with warming aloft as we go through the day should thin out
whatever cloud cover we do have and pretty much bring an end to
lake clouds.
Tonight: Surface high pressure sinks southward into the Ohio
Valley/Midwest region with stronger westerly warm advection flow
developing. This should translate to a mainly clear night
(perhaps some high level warm advection clouds late) and much
milder temperatures with lows mainly in the 40s...a good 10
degrees above normal.
.LONG TERM...(Saturday through Thursday)
Issued at 348 AM EDT Fri Nov 4 2016
Still no letup in the unseasonably mild pattern over the next
several days (which is just fine with me). High pressure/ridging
aloft pretty much in control through the forecast period with the
exception of a weak moisture starved cold that moves through what
looks like Monday night now. So no pops in the forecast except for
low chance pops with the weak front. Will continue to raise
temperatures by a few degrees during the day as models will not be
able to handle the unseasonable "warmth" since it's going to be so
far above normal climatology numbers. Otherwise, the model blend
looks good for the other weather elements. The one thing that could
mess up the forecast is potential stratus/fog formation late at
night which could linger into the daylight hours due to a lack of
flow. Highs generally in the middle 50s to middle 60s (warmest days
Sunday and Monday) and lows in the middle 30s to middle 40s. Would
not be surprised if a few spots including TVC hit 70 on Monday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday)
Issued at 1151 PM EDT Thu Nov 3 2016
Expanding area of mvfr producing lake induced strato-cu continues
to build southeast across upper Michigan. This trend looks to
continue, with mvfr cigs now anticipated to spread back across
western taf locations later tonight. Still looks like dry air wins
out rather quickly Friday morning, allowing skies to scatter out.
Light winds through this taf period.
&&
.MARINE...
Issued at 348 AM EDT Fri Nov 4 2016
Stronger westerly flow develops later today and persists into
tonight and will bring low end small craft advisory conditions to
parts of northern Lake Michigan and Lake Huron. Winds diminish
later tonight and remain on the lighter side through Saturday.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY from noon today to midnight EDT tonight for
LHZ345>347.
LM...SMALL CRAFT ADVISORY from noon today to midnight EDT tonight for
LMZ323-341-342-344-345.
LS...NONE.
&&
SHORT TERM...Adam
LONG TERM...Sullivan
AVIATION...MSB
MARINE...AdamHazardous weather outlook, Nov 4, 3:49 AM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 349 AM EDT FRI NOV 4 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-051000- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 349 AM EDT FRI NOV 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.